Asthma UK community forum
11,131 members17,444 posts

First time Fostair User

I've been switched from Symbicort to Fostair after a chest cold kicked off my asthma. I've been using Symbicort for many years and it has been life changing for me. Since moving to Fostair I have been feeling pretty unwell. I have back pain over shoulder blades; my chest feels hyper-inflated; I have no appetite; I feel nauseous; I have muscle cramps; my muscles hurt like I have flu; I have no energy; I feel anxious; I have palpitations; sore neck; thudding in my ears and headache and most of all my asthma is not controlled even with the recommended dose. I'm not a complainer and I always give things a good go but I'm thinking this isn't working for me. Has anyone else suffered on a Fostair switch?

11 Replies
oldestnewest

Hi, sorry I can’t help, I’ve been on fostair for over a year now, and it has really helped my asthma. I get headaches - but always have. I also get tension through my shoulders and neck - but again that’s not new.

What does your asthma nurse specialist suggest? x

Reply

I’ve been on fostair for a few years now and apart from getting cramp more frequently, I’ve had none of the symptoms you describe. I would suggest contacting your asthma nurse for advice. Sorry can’t be more helpful.

Reply

I was changed from Seretide to Fostair and it has kept my asthma under control. Seretide gave me severe palpitations but I do not get these with Fostair. I would definitely go back to your GP or asthma nurse as it is obviously not suiting you. Perhaps they can put you back on Symbicort as everybody is different with medication and what suits some does not suit others xx

Reply

A friend of mine was changed to Fostair and had the same problems as you, she was really unwell. She went back to her surgery and found t v at a new doctor decided, without seeing her, to change her prescription. She believes it was due to cost. After arguing with the doctor her point she was put back onto her usual inhaler. On the other hand I've been on Fostair for years and have been fine. Go back to see your doctor, it's your body, no one knows better than you how you feel. Xx

Reply

Had the same problems and was put back onto seritide 500

Reply

Thanks everyone! Have an appointment today with Doc - will report back and let you know x

Reply

So the Doc has said I do actually have a chest infection. I have prednisolone and amoxicillin and she wants me to wait and see how this pans out before we can review Fostair but thanks everyone for your input x

Reply

I used quar and Oxis 12 for 12 years and it was brilliant. Dec 2016 I got pneumonia and was in hospital for 5 days. They changed me to Fostair and it was really good. I did feel better but then I think a change is good for the body.

I moved to Florida in June 2017 and they say they don’t have Fostair as it’s not legal in USA for them so I have been changed.

I think if it does not suit you you must see your specialist. Apparently Fostair has some ingredients that is not good but I’m not sure what, so go back and tell them that you need to change it. Even if it is just to see it’s the Fostair causing the other problems. You should be using something that is good for you yourself.

Reply

I would pop GP..one it could be 100% unrelated and you may need antibiotics.. or .maybe you do need to swop..im on fostair and 90% fine...but get it checked and feel better x

Reply

Sounds like you are on a lower dose of steroid, what you are describing is everything you get from low cortisol

Levels. Check your dosage compared to the Symbicort.

Reply

Hi any help would be great, I had my asthma check other day as breathing getting worse, I was taking my reliever 2/3 times a day along with my brown inhaler twice a day, now they have changed me to Fostair 2puffs twice a day & my reliever, I’m just worried as I read all the info in the box about medication included in make up & that anti inflammatory in (steroid) will I be able to take this as I am unable to take any nsaids at all as I have anaphylactic with these? Any help would be great thanks

Reply

You may also like...